Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Bordism classes of vector bundles over real projective spaces


Author: Bruce F. Torrence
Journal: Proc. Amer. Math. Soc. 118 (1993), 963-969
MSC: Primary 57R90; Secondary 55N22
DOI: https://doi.org/10.1090/S0002-9939-1993-1136239-6
MathSciNet review: 1136239
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A basis is presented for the $ {\mathbf{R}}{{\mathbf{P}}^n}$ classes in $ {\mathfrak{N}_n}(BO)$. This basis is used to prove that every smooth involution $ (M,T)$ on a closed manifold bounds if its fixed point set is a disjoint union of odd-dimensional projective spaces of constant dimension.


References [Enhancements On Off] (What's this?)

  • [1] F. L. Capobianco, Stationary points of $ {({Z_2})^k}$-actions, Proc. Amer. Math. Soc. 67 (1976), 377-380. MR 0425993 (54:13942)
  • [2] P. E. Conner and E. E. Floyd, Differentiable periodic maps, Springer-Verlag, Berlin, 1964. MR 0176478 (31:750)
  • [3] C. Kosniowski and R. E. Stong, Involutions and characteristic numbers, Topology 17 (1978), 309-330. MR 516213 (82a:57036)
  • [4] D. C. Royster, Involutions fixing the disjoint union of two projective spaces, Indiana Univ. Math. J. 29 (1980), 267-276. MR 563211 (81i:57034)
  • [5] R. E. Stong, Involutions fixing projective spaces, Michigan Math. J. 13 (1966), 445-457. MR 0206979 (34:6795)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57R90, 55N22

Retrieve articles in all journals with MSC: 57R90, 55N22


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1993-1136239-6
Keywords: Cobordism, involution
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society